MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85445
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Stent slipped off balloon during insertion and had to be retrieved.
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
Based on the details provided the "stent slipped off balloon during insertion and had to be retrieved".Multiple questions have been sent to obtain more detailed information regarding this case and no responses were received.The product in question was not returned and there were no images of the device or from the case received.Without more information regarding the complaint cannot be confirmed.It is unknown if the stent that had claimed to have slipped off the balloon had come off when inserting the icast into the bronchoscope or endotracheal tube endoscope or if the product was used in a vascular application and what introducer sheath was used.A full review of the device history records show that this lot of icast covered stents passed all quality and performance requirements including the force to dislodge the stent off the balloon.The stent retention results show that out of the samples tested the lowest dislodgement force was 8.6 newtons.The requirement per the part specification drawing ps010635-xxx ps,stent delivery system,otw,v12/icast,3l,5-7mmx16/22mm revision ab is that the stent must not dislodge below 5.5 newtons.This requirement was met.Based on the lack of details including the procedure the icast was used upon, testing samples from inventory was not conducted.Based on the limited amount of details regarding this complaint the investigation cannot confirm that the icast covered stent was at fault.A review of the device history records going back to the stent sub assembly level shows that there were no non-conformances noted and the product met all quality and performance requirements.This includes a review of the stent crimping process as well as the advancement of the crimped stent through the labeled introducer sheath without sheath compatibility issues.A labeling review was conducted.The ifu was found to provide adequate instructions in regards to the proper handling and delivery of the stent and not to force passage or removal of the stent if resistance is met.A risk review found that the risk management documents for this product adequately address the reported defect and the severity.As the anticipated occurrence level has been exceeded there has been a corrective action request generated.Based on the information provided in the complaint and within the investigation performed, there is no evidence to conclude that the devices were faulty or manufactured improperly.Without the actual device used in the case or the introducer sheath the complaint cannot be confirmed.Based on the investigation the root cause is impossible to define.Based on the review, the product met all quality and performance requirements at the time of manufacture.H3 other text : device not returned.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15064477
Report Number3011175548-2022-00198
Device Sequence Number5504689
Product Code JCT
UDI-Device Identifier00650862854459
UDI-Public00650862854459
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2025
Device Model Number85445
Device Catalogue Number85445
Device Lot Number482680
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown